Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 15, 2015, 9:29 PM EDT for Polk County, Florida. It took effect at Aug 16, 2015, 10:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2015, 9:29 PM EDT (01:29 UTC)
- In effect from
- Aug 16, 2015, 10:00 AM EDT
- Expired
- Aug 19, 2015, 8:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peace River at SR 60 Bartow (BARF1).
- Action stage
- 7.6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.2 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02294650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 15, 8:31 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 15, 8:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 831 PM EDT SAT AUG 15 2015 ...HEAVY RAIN LED TO MORE RIVERS GOING INTO FLOOD OR INTO ACTION STAGE... .UPDATE... WIDESPREAD RAIN OF 2 TO 4 INCHES ACROSS AND NEAR INTERIOR COUNTIES HAS LED TO THE HORSE CREEK NEAR ARCADIA TO GO INTO MINOR FLOOD AND THE PEACE RIVER FROM BARTOW TO ARCADIA IS FORECAST TO REACH ACTION STAGE TOMORROW. ADDITIONAL HEAVY RAIN TOMORROW COULD PUSH MORE RIVERS INTO FLOOD. SOME OF THE STORMS TODAY PRODUCED WIND GUSTS OF 30 TO 43 MPH. THERE WERE REPORTS OF DAMAGE TO AN AWNING IN POLK COUNTY AND AREAL PONDING HAD FLOODED DITCHES...YARDS...AND ONE HOME. RADAR SHOWED CONVECTION HAD STRATIFIED OVER THE FLORIDA PENINSULA AND WAS SLOWLY RAINING ITSELF OUT. LARGE OUTFLOW BOUNDARY FROM STORMS MOVED OFFSHORE AND SPARKED SCATTERED STORMS IN THE GULF OF MEXICO. THE FORECAST SUNDAY LOOKS SIMILAR TO WHAT HAPPENED TODAY. && .AVIATION... VFR OVERNIGHT WITH ANOTHER ROUND OF STORMS IMPACTING AREAS NEAR THE TERMINALS AFTER 20Z. && .MARINE... SURFACE HIGH PRESSURE WILL GRADUALLY BUILD INTO THE NORTHEASTERN GULF OF MEXICO THROUGH THE NEXT SEVERAL DAYS. WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA WITH THE ONLY HAZARD COMING FROM SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... PLENTY OF MOISTURE AND LOW ERC VALUES WILL PREVENT ANY FIRE WEATHER CONCERNS THROUGH THE PERIOD. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/NOAH DECISION SUPPORT...57/MCMICHAEL CLIMATE/RIVERS/UPPER AIR...74/WYNN
Hazardous weather outlook, Aug 15, 3:01 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 301 AM EDT SAT AUG 15 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160715- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 301 AM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED TO NUMEROUS IN THE AFTERNOON...WITH THE GREATEST COVERAGE INLAND. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIVER FLOOD IMPACT... CYPRESS CREEK AT WORTHINGTON GARDENS AND THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK REMAIN IN FLOOD. RESIDENTS LIVING ALONG THESE RIVERS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD ADDITIONAL FLOODING BE OBSERVED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIVER FLOOD IMPACT... RIVER FLOODING WILL CONTINUE ALONG SOME OF THE AREA RIVERS FOR THE NEXT SEVERAL DAYS. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
In the hours before
Special weather statement, Aug 15, 5:20 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
520 PM EDT SAT AUG 15 2015
FLZ043-052-056-057-249-251-152200-
HIGHLANDS-SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-HARDEE-
520 PM EDT SAT AUG 15 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND POLK COUNTIES...
AT 520 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BARTOW...
MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...HAINES CITY...BARTOW...LAKE
WALES...AUBURNDALE...ZEPHYRHILLS...DADE CITY...LAKELAND LINDER
AIRPORT...ZEPHYRHILLS NORTH...FUSSELS CORNER...COMBEE SETTLEMENT...
JAN PHYL VILLAGE...MEDULLA...POINCIANA...FORT MEADE...LAKE ALFRED...
CROOKED LAKE PARK AND MULBERRY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 8134 2764 8205 2839 8219 2839 8196
2834 8195 2836 8185 2835 8166 2826 8166
2826 8156 2814 8152 2814 8146 2809 8145
2808 8135 2801 8138 2806 8146 2804 8146
2800 8142 2800 8139 2793 8133
TIME...MOT...LOC 2120Z 166DEG 16KT 2786 8186Special weather statement, Aug 15, 6:08 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
608 PM EDT SAT AUG 15 2015
FLZ043-052-249-251-152245-
SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-
608 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND NORTHWESTERN POLK
COUNTIES...
AT 607 PM EDT...A CLUSTER OF STRONG THUNDERSTORM WAS OVER LAKELAND
LINDER AIRPORT...OR NEAR LAKELAND...MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...AUBURNDALE...
ZEPHYRHILLS...FISH HAWK...BRANDON...LAKELAND LINDER AIRPORT...JAN
PHYL VILLAGE...ZEPHYRHILLS SOUTH...HILLSBOROUGH RIVER STATE PARK...
ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...MEDULLA...FUSSELS CORNER...
COMBEE SETTLEMENT...LAKE ALFRED...MULBERRY AND EAGLE LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. FUNNEL CLOUDS WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LAT...LON 2776 8224 2817 8227 2845 8207 2846 8196
2834 8195 2834 8186 2836 8185 2836 8184
2787 8166
TIME...MOT...LOC 2207Z 079DEG 15KT 2798 8201Special weather statement, Aug 15, 6:19 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
619 PM EDT SAT AUG 15 2015
FLZ139-239-152300-
COASTAL LEVY-INLAND LEVY-
619 PM EDT SAT AUG 15 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...
AT 618 PM EDT...STRONG THUNDERSTORMS WERE 11 MILES WEST OF WILLISTON
HIGHLANDS...OR 11 MILES SOUTHWEST OF BRONSON...MOVING NORTH AT 25
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...BRONSON...MANATTEE ROAD...EAST BRONSON...ANDREWS...
WILLISTON HIGHLANDS...OTTER CREEK AND MANATEE SPRINGS STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2958 8278 2956 8275 2957 8266 2954 8265
2954 8256 2948 8255 2945 8254 2924 8249
2922 8281 2952 8298 2954 8298 2957 8293
2959 8277
TIME...MOT...LOC 2218Z 176DEG 21KT 2930 8272Local storm report, Aug 15, 6:55 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 3 E LAKELAND 28.04N 81.91W
08/15/2015 POLK FL EMERGENCY MNGR
AN AWNING ON THE FRONT OF A CONVENIENCE STORE COLLAPSED.
&&
JCMLocal storm report, Aug 15, 7:03 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
703 PM EDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM FLOOD 3 ESE LAKELAND 28.02N 81.91W
08/15/2015 POLK FL EMERGENCY MNGR
FLOODING TO A HOME ON SOUTH CRYSTAL LAKE DRIVE.
&&
JCMSpecial weather statement, Aug 15, 7:18 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
718 PM EDT SAT AUG 15 2015
FLZ050-151-160000-
PINELLAS-COASTAL HILLSBOROUGH-
718 PM EDT SAT AUG 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PINELLAS COUNTY...
AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOLIDAY TO NEAR ST. PETE BEACH. THE STORMS WERE
NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...
DOWNTOWN SAINT PETERSBURG...HOLIDAY...ST. PETERSBURG...ST. PETE
BEACH...TIERRA VERDE...FEATHER SOUND...EAST LAKE...BAY PINES...SOUTH
HIGHPOINT...RIDGECREST...PALM HARBOR...HARBOR BLUFFS...WEST AND EAST
LEALMAN...GANDY AND SAFETY HARBOR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2818 8279 2816 8266 2797 8264 2799 8265
2804 8268 2794 8272 2791 8263 2779 8261
2771 8263 2763 8275 2773 8275 2774 8269
2775 8277 2783 8275 2779 8279 2786 8285
TIME...MOT...LOC 2318Z 193DEG 1KT 2817 8278 2774 8278The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:29 PM EDT | River Flood Warning | TBW | Hernando, Pasco | 35 days |
| Aug 15, 9:29 PM EDT | River Flood Warning | TBW | Hillsborough | 5 days |
| Aug 15, 9:29 PM EDT | River Flood Warning | TBW | Hardee | 9 days |
| Aug 15, 9:29 PM EDT | River Flood Warning | TBW | DeSoto | 38 days |
| Aug 16, 4:23 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Aug 16, 4:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Aug 16, 4:37 PM EDT | Areal Flood Advisory | TBW | Lee | 53 min |
| Aug 16, 4:47 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 43 min |
| Aug 16, 5:05 PM EDT | Special Weather Statement | TBW | Pasco | 40 min |
| Aug 16, 5:26 PM EDT | Special Weather Statement | TBW | Sarasota | 34 min |
| Aug 16, 5:30 PM EDT | Areal Flood Advisory | TBW | Pasco | 60 min |
| Aug 16, 5:34 PM EDT | Areal Flood Advisory | TBW | Lee | 56 min |
| Aug 16, 6:02 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 43 min |
| Aug 16, 6:03 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 57 min |
| Aug 16, 6:06 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 54 min |
| Aug 16, 6:50 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco | 55 min |
| Aug 16, 6:56 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 49 min |
| Aug 16, 6:59 PM EDT | Special Weather Statement | TBW | Hardee | 61 min |
| Aug 16, 7:19 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 41 min |
| Aug 16, 7:23 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 52 min |
| Aug 16, 7:29 PM EDT | Special Marine Warning | TBW | 46 min | |
| Aug 16, 7:38 PM EDT | Special Weather Statement | TBW | Pinellas | 37 min |
| Aug 16, 7:57 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.